In March 2006 my father was diagnosed with NSC Lung Cancer. He completed 33 radiation treatments and 7 chemos (ending August 11). In the month of July he stared to develop swollen ankles and at the same time platelet counts were below 100. From knees down he develop red blotches. Dr. prescribed 20mg of Furosemide and it did very little to alleviate swelling. Finally on 9/25 he was hospitalized for weight gain due to edema and suspicion of congestive heart failure. Turns out he was borderline congestive and the Drs. attributed the event to lung infection from radiation treatments. At the hospital, he was given 60 mg of Furosemide and after 3 days all swelling went down and he lost 14 lbs. of water! He was good for about 2 weeks and the ankle swelling began again (he's now on 40mg Furosemide). The red blotches are still there but platelets are now 125. There is no significant weight gain (we check daily). The medical oncologist/hemotologist has no answer for either the red blotches or ankle swelling. What could it possibly be and what specialist should we contact for a proper diagnoses?
Thank you for your advice.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?